Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 9, 2000, 2:15 PM EST for Owen County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2000, 2:15 PM EST (19:15 UTC)
- Expired
- May 9, 2000, 3:00 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Owen County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -452 m²/s²
- 0-3 km storm-relative helicity
- -893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 091918 SVRIND INC119-092000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OWEN COUNTY IN WEST CENTRAL INDIANA * UNTIL 300 PM EST * AT 213 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN GREENE COUNTY...OR ABOUT 10 MILES NORTHEAST OF LINTON...MOVING NORTHEAST AT 35 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST TUESDAY EVENING FOR INDIANA. LAT...LON 3929 8705 3919 8692 3938 8668 3948 8687 SC/CET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:15 AM EST, 4 hours earlier.
Area forecast discussion, May 9, 10:15 AM EST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1015 AM EST TUE MAY 9 2000 SFC ANALYSIS INDICATES CDFNT CURRENTLY LOCATED FM WRN MI SWWD TO A WK WV NW OF KSTL. MUCH OF PREVIOUS TSTM ACTVY HAS DISSIPATED WITH TSTMS REMAINING OVR MO IN THE VCNTY OF SFC AND UPPR WV. APPEARS THIS WILL BE THE ACTVY THAT MOVES INTO THE AREA LATER THIS AFT. EXTRAPOLATION WOULD BRING THE BULK OF THE ACTVY INTO THE WRN COUNTIES AROUND THE 21Z-24Z TIME FRAME. MOISTURE IS PRESENTLY POOLING OVR THE AREA...ALTHOUGH CONSIDERABLE HI CLDS COMBINED WITH 850MB THERMAL RDG AXIS SETTING UP EAST OF THE AREA THIS AFT LOOKS TO DIMINISH INSTABILITY SOMEWHAT. PARAMETERS ARE CLOSE ENOUGH...HO%WEVER...TO RETAIN SVR WORDING FOR THE AFT/EVEN HRS. .IND...NONE. JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:51 PM EST | Tornado Warning | IND | Morgan | 24 min |
| May 9, 3:11 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion | 34 min |
| May 9, 3:14 PM EST | Severe Thunderstorm Warning | IND | Vermillion, Warren | 46 min |
| May 9, 3:59 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 31 min |
| May 9, 4:04 PM EST | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 26 min |
| May 9, 4:06 PM EST | Severe Thunderstorm Warning | IND | Vigo | 39 min |
| May 9, 4:17 PM EST | Severe Thunderstorm Warning | IND | Clay | 28 min |
| May 9, 4:27 PM EST | Severe Thunderstorm Warning | IND | Montgomery | 33 min |
| May 9, 4:34 PM EST | Severe Thunderstorm Warning | IND | Carroll | 26 min |
| May 9, 4:44 PM EST | Severe Thunderstorm Warning | IND | Putnam | 31 min |
| May 9, 4:47 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton | 43 min |
| May 9, 4:58 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 47 min |
| May 9, 5:09 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 51 min |
| May 9, 5:09 PM EST | Severe Thunderstorm Warning | IND | Howard | 51 min |
| May 9, 5:18 PM EST | Tornado Warning | IND | Boone, Hendricks, Marion | 27 min |
| May 9, 5:39 PM EST | Severe Thunderstorm Warning | IND | Madison | 36 min |
| May 9, 5:42 PM EST | Severe Thunderstorm Warning | IND | Delaware | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.